MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 09/08/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
A physician implanted a model zct225 21.5 diopter intraocular lens (iol) on (b)(6) 2016 into the left eye of a female patient however was not happy with the result post implant.The physician explanted the lens and replaced it with a different model iol (zct400) of the same diopter on (b)(6) 2016.There was no incision enlargement, no vitrectomy and no sutures required.There was no post-op patient injury.The explanted lens was noted as discarded.
 
Additional Manufacturer Narrative
Device evaluation: the device was not returned to the manufacturer for evaluation as it was discarded.Visual inspection could not be performed, therefore the reported complaint could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.There were no non-conformances with respect to the manufacturing process.There were no associated nonconformity reports or deviations.The lenses were released according to specifications.The in-line optical inspection data shows the lens was within power specification and met specified cosmetic requirements.A search revealed no other complaints for this production order number has been received.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the intraocular lenses.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5995385
Report Number9614546-2016-00494
Device Sequence Number94633
Product Code HQL
UDI-Device Identifier05050474552760
UDI-Public(01)05050474552760(17)200202
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/02/2020
Device Model NumberZCT225
Device Catalogue NumberZCT225U215
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/03/2016
Supplement Report FDA Received Date11/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR